Osaka Journal of Mathematics

On positive quaternionic Kähler manifolds with $b_{4} = 1$

Jin Hong Kim and Hee Kwon Lee

Full-text: Open access

Abstract

Let $M$ be a positive quaternionic Kähler manifold of dimension $4m$. In earlier papers, Fang and the first author showed that if the symmetry rank is greater than or equal to $[m/2]+3$, then $M$ is isometric to $\mathbf{HP}^{m}$ or $\mathit{Gr}_{2}(\mathbf{C}^{m+2})$. The goal of this paper is to give a more refined classification result for positive quaternionic Kähler manifolds (in particular, of relatively low dimension or with even $m$) whose fourth Betti number equals one. To be precise, we show in this paper that if the symmetry rank of $M$ with $b_{4}(M)=1$ is no less than $[m/2]+2$ for $m \ge 5$, then $M$ is isometric to $\mathbf{HP}^{m}$.

Article information

Source
Osaka J. Math., Volume 49, Number 3 (2012), 551-562.

Dates
First available in Project Euclid: 15 October 2012

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1350306587

Mathematical Reviews number (MathSciNet)
MR2993057

Zentralblatt MATH identifier
1268.53059

Subjects
Primary: 53C26: Hyper-Kähler and quaternionic Kähler geometry, "special" geometry

Citation

Kim, Jin Hong; Lee, Hee Kwon. On positive quaternionic Kähler manifolds with $b_{4} = 1$. Osaka J. Math. 49 (2012), no. 3, 551--562. https://projecteuclid.org/euclid.ojm/1350306587


Export citation

References

  • D.V. Alekseevsky: Compact quaternion spaces, Funkcional. Anal. i Priložen 2 (1968), 11–20.
  • R. Bielawski: Complete hyper-Kähler $4n$-manifolds with a local tri-Hamiltonian $\mathbf{R}^{n}$-action, Math. Ann. 314 (1999), 505–528.
  • F. Fang: Positive quaternionic Kähler manifolds and symmetry rank, J. Reine Angew. Math. 576 (2004), 149–165.
  • F. Fang: Positive quaternionic Kähler manifolds and symmetry rank, II, Math. Res. Lett. 15 (2008), 641–651.
  • F. Fang, S. Mendonça and X. Rong: A connectedness principle in the geometry of positive curvature, Comm. Anal. Geom. 13 (2005), 671–695.
  • K. Grove and C. Searle: Positively curved manifolds with maximal symmetry-rank, J. Pure Appl. Algebra 91 (1994), 137–142.
  • H. Herrera and R. Herrera: $\hat{A}$-genus on non-spin manifolds with $S^{1}$ actions and the classification of positive quaternion-Kähler 12-manifolds, J. Differential Geom. 61 (2002), 341–364.
  • N.J. Hitchin: Kählerian twistor spaces, Proc. London Math. Soc. (3) 43 (1981), 133–150.
  • J.H. Kim: On positive quaternionic Kähler manifolds with certain symmetry rank, Israel J. Math. 172 (2009), 157–169.
  • J.H. Kim: On positively curved four-manifolds with $S^{1}$-symmetry, Internat. J. Math. 22 (2011), 981–990.
  • J.H. Kim and H.K. Lee: On the classification of positive quaternionic Kähler manifolds with $b_{4}=1$, Acta Math. Sin. (Engl. Ser.) 26 (2010), 875–884.
  • J.H. Kim and H.K. Lee: On the fundamental groups of positively curved 5-manifolds with maximal local symmetry rank, Houston J. Math. 37 (2011), 787–792.
  • C. LeBrun and S. Salamon: Strong rigidity of positive quaternion-Kähler manifolds, Invent. Math. 118 (1994), 109–132.
  • Y.S. Poon and S.M. Salamon: Quaternionic Kähler $8$-manifolds with positive scalar curvature, J. Differential Geom. 33 (1991), 363–378.
  • B. Wilking: Torus actions on manifolds of positive sectional curvature, Acta Math. 191 (2003), 259–297.